Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 23, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 26, 2001, 2:58 PM EDT for McKean County, Pennsylvania. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 26, 2001, 2:58 PM EDT (18:58 UTC)
- Expired
- May 26, 2001, 4:00 PM EDT
- In force
- 62 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County McKean County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 3:15 PM EDT | Hail 0.75 | Bradford, PA | Hail was reported in Bradford. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 261900
SVRCTP
PAC083-262000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
258 PM EDT SAT MAY 26 2001
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCKEAN COUNTY IN PENNSYLVANIA
* UNTIL 400 PM EDT.
* AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF SMETHPORT...OR 15 MILES
EAST OF KANE...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SMETHPORT AT 310 PM.
PORT ALLEGANY AT 325 PM.
ELDRED AT 335 PM.
THIS IS A DANGEROUS STORM...LIKELY CONTAINING HAIL BETWEEN ONE HALF
INCH AND ONE INCH IN DIAMETER.
STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN
DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH
OR LARGER.
$$
LAT...LON 4178 7869 4169 7854 4183 7820 4200 7822
4198 7850
LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 11:00 AM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, May 26, 11:00 AM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1100 AM EDT SAT MAY 26 2001 REGIONAL IR LOOP SHOWING DEEP MOISTURE AHEAD OF OCCLUDED FRONT NOW OVER EASTERN PA...AND MOVING SLOWLY EASTWARD. MEANWHILE...DRY SLOT OVER WESTERN PA IS ALLOWING ATMOS TO DESTABILIZE. EXPECT SHOWERS AND A FEW EMBEDDED THUNDERSTORMS TO CONTINUE TO AFFECT OUR EASTERN ZONES THIS AFTN. OVER THE WEST...MORNING SUNSHINE SHOULD DESTABILIZE ATMOS ENOUGH FOR SCT AFTN SHOWERS AND STORMS. IN BETWEEN...THE CENTRAL ZONES CURRENTLY SOCKED WITH LOW CLOUDS. HOWEVER...PARTIAL AFTN CLEARING COULD RESULT IN LATE DAY/EVENING SHOWERS AND STORMS ALSO. HAVE ISSUED SEVERE WEATHER OUTLOOK (SPS) OVER SOUTH CENTRAL COUNTIES TO OUTLINE SLIGHT RISK AREA FROM STORM PREDICTION CENTER. WORK ZONES ALREADY SENT AS PHLWRKMIS. .CTP...SEVERE WEATHER OUTLOOK (SPS) FOR SOUTH CENTRAL COUNTIES. FITZGERALD
In the hours before
Special weather statement, May 26, 10:38 AM EDT, 4 hours 20 minutes before
PAZ018-019-025>028-034>036-050-056-057-059-063>066-262145- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1038 AM EDT SAT MAY 26 2001 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ACROSS PARTS OF CENTRAL PENNSYLVANIA AND THE LOWER SUSQUEHANNA VALLEY... A MOIST SOUTHEAST FLOW OF AIR...COMBINED WITH COLD AIR ALOFT AND SOME EARLY AFTERNOON SUNSHINE...WILL LEAD TO THE DEVELOPMENT OF NUMEROUS THUNDERSTORMS ACROSS THE REGION...BEGINNING BETWEEN 1 AND 2 PM. SOME OF THE STORMS MAY BECOME SEVERE BETWEEN 3 PM AND 8 PM. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS FROM DOWNBURSTS...ALONG WITH POSSIBLE LARGE HAIL. LOCALIZED TORRENTIAL RAIN FROM SEVERAL THUNDERSTORMS MOVING NORTHEAST ACROSS THE SAME AREA COULD PRODUCE 1-2 INCHES OF RAIN IN JUST AN HOUR OR SO. THIS AMOUNT OF RAIN WOULD CAUSE SIGNIFICANT PONDING ON ROADS AND IN POOR DRAINAGE AREAS. SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON ACROSS SOUTH CENTRAL PENNSYLVANIA AND THE LOWER SUSQUEHANNA VALLEY. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION...FOR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/CTP LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:14 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 31 min |
| May 26, 6:22 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 23 min |
| May 26, 6:43 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 32 min |
| May 26, 6:53 PM EDT | Flash Flood Warning | CTP | Blair | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.